Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 68, NWS Grand Forks, ND

June 22, 2007Kittson County, Minnesota; Pembina County, North Dakota

NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 22, 2007, 9:23 PM CDT for Kittson County, Minnesota; Pembina County, North Dakota. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2007, 9:23 PM CDT (02:23 UTC)
Expired
Jun 22, 2007, 10:30 PM CDT
In force
67 min
Issued by
NWS Grand Forks, ND
Area
Counties, with a storm outline in the text

Counties Kittson County, MN, Pembina County, ND

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 4:34 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 2.4 hours before the alert went out and 299 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2007-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2007-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
2248 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFGF 230223
SVRFGF
MNC069-NDC067-230330-
/O.NEW.KFGF.SV.W.0068.070623T0223Z-070623T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
923 PM CDT FRI JUN 22 2007

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN PEMBINA COUNTY IN NORTHEAST NORTH DAKOTA...
  NORTHWESTERN KITTSON COUNTY IN NORTHWEST MINNESOTA...

* UNTIL 1030 PM CDT

* AT 919 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THE
  STORM WAS LOCATED 7 MILES NORTH OF NECHE...OR 45 MILES NORTHEAST OF
  LANGDON...MOVING TO THE SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NECHE AT 930 PM CDT...
  PEMBINA AT 950 PM CDT...
  ST. VINCENT AT 955 PM CDT...
  9 MILES SOUTHWEST OF HUMBOLDT AT 1010 PM CDT...

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

LAT...LON 4918 9747 4907 9769 4859 9720 4875 9687

$$

DTR
3 follow-up statements
000 
WWUS53 KFGF 230247
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
946 PM CDT FRI JUN 22 2007

MNC069-NDC067-230330-
/O.CON.KFGF.SV.W.0068.000000T0000Z-070623T0330Z/
KITTSON MN-PEMBINA ND-
946 PM CDT FRI JUN 22 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHWESTERN KITTSON AND NORTHEASTERN PEMBINA COUNTIES...

AT 944 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THE STORM
WAS LOCATED 5 MILES SOUTH OF PEMBINA...OR 34 MILES NORTH OF
GRAFTON...MOVING TO THE SOUTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BOWESMONT AND NORTHCOTE BY 1000 PM CDT...
  MATTSON AND HALLOCK BY 1005 PM CDT...

* EMERSON MANITOBA REPORTED A WIND GUST TO 53 MPH AROUND 920 PM AND 
ST VINCENT MINNESOTA REPORTED WIND GUSTS TO NEAR 40 MPH AT 935 PM.

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
FRIDAY EVENING FOR NORTHWEST MINNESOTA.

LAT...LON 4918 9747 4907 9769 4859 9720 4875 9687

$$

DTR
000 
WWUS53 KFGF 230317
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1015 PM CDT FRI JUN 22 2007

MNC069-NDC067-230330-
/O.CON.KFGF.SV.W.0068.000000T0000Z-070623T0330Z/
KITTSON MN-PEMBINA ND-
1015 PM CDT FRI JUN 22 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHWESTERN KITTSON AND NORTHEASTERN PEMBINA COUNTIES...

AT 1013 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 
60 MPH. THE STORM WAS LOCATED NEAR HALLOCK...OR 36 MILES NORTHEAST 
OF GRAFTON...MOVING TO THE SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAKE BRONSON...KENNEDY....AND DRAYTON THROUGH 1025 PM CDT...

THE STORM HAS WEAKENED IN INTENSITY IN THE PAST 30 MINUTES.  ONLY 
REPORTS SO FAR HAVE BEEN VERY HEAVY RAIN AND WIND GUSTS TO NEAR 40 
MPH IN THE HALLOCK AND PEMBINA AREAS.


REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
FRIDAY EVENING FOR NORTHWEST MINNESOTA.

LAT...LON 4897 9727 4892 9759 4859 9720 4869 9653

$$

DTR
000 
WWUS53 KFGF 230332
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1031 PM CDT FRI JUN 22 2007

MNC069-NDC067-230341-
/O.EXP.KFGF.SV.W.0068.000000T0000Z-070623T0330Z/
KITTSON MN-PEMBINA ND-
1031 PM CDT FRI JUN 22 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN KITTSON AND 
NORTHEASTERN PEMBINA COUNTIES EXPIRED AT 1030 PM CDT...

AT 1031 PM CDT...THE SEVERE THUNDERSTORM HAS MOVED OUT OF KITTSON 
AND PEMBINA COUNTIES. SO THE WARNING WAS ALLOWED TO EXPIRE AT 1030 
PM CDT.  REPORTS FROM KITTSON COUNTY INDICATED SOME TREES DOWN 
BETWEEN LAKE BRONSON AND HALLOCK.  

LAT...LON 4897 9727 4892 9759 4859 9720 4869 9653

$$

DTR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 8:00 PM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jun 22, 8:00 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAND FORKS ND
800 PM CDT FRI JUN 22 2007

.UPDATE...
STORMS THAT FORMED IN THE BOTTINEAU AREA OF ND GENERALLY WEAKENING
WITH THE LONGEST LIVED SUPERCELL DROPPINGS MORE SOUTH-SOUTHEAST
AND VERY SLOWLY IN SPEED THRU MCHENRY COUNTY. OF MORE CONCERN IS
CONVECTION FIRING ALONG COLD FRONT IN SOUTHERN MANITOBA. STORMS
NORTH OF THE BORDER HAVE INTENSIFIED IN PAST HOUR WITH SOME
OUTFLOW SOUTHEASTWARD HELPING TO FORM NEW STORMS CLOSE TO THE
INTERNATIONAL BORDER. HIGHEST CAPES AND INSTABILITIES REMAIN IN
MANITOBA WITH TIGHT GRADIENT TO MUCH MORE STABLE CONDITIONS AS YOU
GET TO GFK-TVF. BECAUSE OF PSBL SVR CONVECTION NORTH OF THE BORDER
DROPPING SOUTHWARD IN THE NEXT FEW HOURS DID COORD WITH SPC AND
ADDED A FEW COUNTIES TO SVR TSTM WATCH 445 VALID UNTIL 11 PM
INCLUDING RAMSEY...CAVALIER...PEMBINA...WALSH IN ND AND KITTSON
AND ROSEAU IN ND.

&&

.PREV DISCUSSION... /ISSUED 313 PM CDT FRI JUN 22 2007/

SHORT TERM...CHALLENGE WILL BE THUNDER POTENTIAL ACROSS THE N FA
THIS EVENING...TEMPERATURES...AND THUNDER CHANCES LATE SUNDAY INTO
MONDAY. 12Z MODELS IN RATHER GOOD AGREEMENT. HOWEVER...NAM BECOMES
SLOWER THAN MODEL CONSENSUS WITH 500MB PATTERN BY MON...THUS WILL
UTILIZE GFS FOR DETAILS.

TONIGHT...WATER VAPOR IMAGERY SHOWS WEAK DISTURBANCE MOVING ACROSS
S CANADA LOCATED JUST N OF THE FA. THIS SHOULD ALLOW WEAK SFC LOW
ACROSS LAKE WINNIPEG TO CONTINUE EASTWARD PROPAGATION AND TRAILING
COLD FRONT TO SLOWLY SAG SOUTH. AHEAD OF THIS BOUNDARY DEWPOINTS
ARE 65F-70F WITH MLCAPES 2000-3500 J/KG. EXPECT STORMS TO INITIATE
ALONG THIS BOUNDARY ACROSS S CANADA AND MOVE INTO THE N FA THIS
EVENING. SPC DOES SHOW A SLIGHT RISK FOR SEVERE NEAR THE
INTERNATIONAL BORDER WITH DEEP LAYER SHEAR NEAR 30KTS AND MODERATE
INSTABILITY. WOULD IMAGINE A FEW SEVERE STORMS INITIALLY THIS
EVENING...BUT A WEAKENING TREND WITH LOSS OF SOLAR SINCE LOW LEVEL
JET IS NIL. THUNDER CHANCES MAY CONTINUE INTO NW MN PAST MIDNIGHT
BUT END BY MORNING.

UPPER RIDGE STRENGTHENS ON SATURDAY AS DEEP TROUGH CRASHES PAC NW.
THIS BUILDS WARM MID-LEVEL TEMPS WITH ATMOSPHERE BECOMING CAPPED.
TEMPERATURES SHOULD BE ABLE TO REACH NEAR 90F. WARM MID-LEVEL
TEMPS CONTINUE INTO SUNDAY WITH SFC TEMPS SIMILAR. ALL PRECIP
EXPECTED TO REMAIN N OF THE FA DURING THIS TIME. MODELS ARE
HINTING AT AN INITIAL SHORTWAVE EJECTING FROM MEAN TROUGH TO
AFFECT NW/N FA SUNDAY EVENING/NIGHT. THIS HANDLED WELL IN CURRENT
FORECAST. SFC TROUGH/COLD FRONT SHOULD BE LOCATED ACROSS W FA BY
LATE MONDAY AFTERNOON. THERE IS A SLIGHT RISK FOR SEVERE STORMS
GIVEN EXPECTED MODERATE INSTABILITY...HOWEVER DETAILS REMAIN
UNCERTAIN AT THIS TIME.

LONG TERM (TUE THROUGH FRI)...LONG RANGE MODELS REMAIN IN FAIR
AGREEMENT ON THE 500MB PATTERN FOR MUCH OF THE EXTENDED FORECAST.
A 500MB LOW MOVES THROUGH THE RIDGE AND BRINGS THE POTENTIAL FOR
THUNDERSTORM ACTIVITY ON TUE...UNTIL 500MB RIDGE REBUILDS FOR THE
REMAINDER OF THE WORK WEEK. AS FAR AS TEMPS...SHOULD REMAIN NEAR
NORMAL THROUGH EXTENDED FORECAST.

AVIATION...VFR SKY WITH LIGHT WINDS EXPECTED TO CONTINUE THROUGH
THE NIGHT AT ALL THREE TAF SITES. BEST POTENTIAL FOR ANY
THUNDERSTORM ACTIVITY REMAINS ALONG THE CANADIAN BORDER.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

RIDDLE
Hazardous weather outlook, Jun 22, 10:45 AM CDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GRAND FORKS ND
1045 AM CDT FRI JUN 22 2007

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-231200-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
1045 AM CDT FRI JUN 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS
NORTHEAST NORTH DAKOTA AND NORTHWEST MINNESOTA. ISOLATED REPORTS
OF LARGE HAIL AND STRONG WIND GUSTS ARE POSSIBLE NEAR THE
INTERNATIONAL BORDER.

RIVERINE FLOODING IS EITHER FORECAST OR WILL CONTINUE IN THE
RED RIVER VALLEY AT PEMBINA AND POINTS SOUTH...AND ON TRIBUTARIES
OF THE RED RIVER IN MINNESOTA FROM RECENT HEAVY RAIN. REFER TO THE
LATEST HYDROLOGIC PRODUCTS FOR THE LATEST STATEMENTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON OVER THE
NORTHERN RED RIVER VALLEY OR ROUGHLY NORTH OF A LINE FROM BEMIDJI
MINNESOTA TO COOPERSTOWN NORTH DAKOTA. THE STORMS WILL MOST
LIKELY PRODUCE LARGE HAIL AND DAMAGING WINDS AND LOCALLY HEAVY
RAIN.

A COLD FRONT WILL MOVE SOUTH OUT OF CANADA AND INTO THE NORTHERN
RED RIVER VALLEY ON SUNDAY AFTERNOON. MOIST UNSTABLE WILL BE IN
PLACE ON SUNDAY.

SEVERE WEATHER WILL BE POSSIBLE MONDAY AND TUESDAY ACROSS ALL OF
EASTERN NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TG/HOPPES

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 10:34 PM CDTSevere Thunderstorm WarningFGFMarshall28 min
Jun 22, 10:59 PM CDTSevere Thunderstorm WarningFGFPennington, Polk46 min
Jun 23, 6:40 AM CDTSevere Thunderstorm WarningFGFMarshall, Roseau65 min
Jun 22, 8:51 PM CDTSevere Thunderstorm WarningFGFNelson, Ramsey, Walsh54 min
Jun 22, 11:46 PM CDTSevere Thunderstorm WarningFGFCavalier21 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2007Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.